I gave myself a shot. By mistake!!

 
epi-mistake.PNG

Turned out to be one heck of a social experiment!

So I have always wondered & wanted to know how administering an Epipen would feel like! Since 2 of my children suffer from multiple life threatening food allergies, each carries their own 2 Epipen auto- injectors at all times, I myself always carry extra pens in addition to the dummy trainer device that I usually use to demonstrate to people!
Today, while I was showing my friend, the click on my thigh felt a bit stronger, something was different this time - i might have felt a needle! I was confused thinking I’m using the needle-less trainer device.
For a second I thought to myself that the feeling may have been a result of how much I know about it that I actually felt the needle ?! 💬What a grip 😂 until I realized It was definitely the real pen! I used the real Epipen to demonstrate on myself & injected myself with epinephrine!! Wow!
I couldn’t believe it. I mean how?! I always grabbed the right training device!! It’s like a wish that I wanted to come true but didn’t at the same time!! I’m glad it happened..didn’t feel anything right away, I was nervous that I gave myself A shot. I was calm, maybe because I wasn’t expecting it + I have no medical conditions.. Maybe a bit lightheaded.. thigh is clear (still feels bruised)but no serious symptoms to mention!
An experience of a lifetime! And works over jeans!! I can finally tell my child with very much confidence that it’s going to be okay & won’t hurt!
I’ve seen & heard of fear&anxiety of the EpiPen. People & children are terrified to use it cause of the needle (I am one of those). But I never saw the needle. I barely felt it.
Be calm & eventually your child will be & remember, administering epinephrine when in doubt is better than not administering at all.. it could save your life or the life of someone you know.
epinephrine is a relatively safe drug and won’t hurt if you have it by mistake or don’t need it. However it may cause anxiety&higher blood pressure.
If you accidentally inject yourself with an EpiPen or EpiPen Jr. call your doctor/allergist.
My story is my own experience and you may not have the same one. Always seek advice from a professional.